- June 8, 2012 at 3:55 pm #84254
I kind of know the answer, but wanted to check as I don’t really have much options. I have an autoimmune disease where my immune system is destroying my muscles. The therapy which slows or stops this process is corticosteroids. I know the long list of side effects, but I feel that I must take these as I am risking ending up in a wheelchair or something (I already have a hard time driving or walking, taking care of my kids etc.) if I don’t. I’ve been on the protocol for about 5 months and when my polymiositis symptoms got really bad, I pulled back a bit and went to stage 2 of the treatment. I must say that my candida symptoms did not come back, yet (I am on stage 2 for about 3 weeks now) so it seems that I did pretty well with my treatment, but now this will be most likely destroyed by taking corticosteroids.
Anyone has any kind of advice on how to minimize the damage while taking this therapy? From what I read online, I could be forced to take corticosteroids for a while (months) and if that doesn’t work then some stronger form of immunosupresant drugs.
I read about supplements which reduce inflammation such as omega3, vitamin d3 etc and discussed this with my doctor, he wouldn’t have anything to do with it so I’m on my own here.
ArijanaJune 9, 2012 at 12:38 am #84272
I decided to take dermovate to control my eczema flare ups (which were so bad I couldn’t lift anything without the blisters on my hands breaking). I don’t know the answer to your question, so would also like to know, but it sounds to me like you don’t have option. Good luck.June 9, 2012 at 8:40 am #84288
So benc, are you taking it for a while now? From what I read it’s topical so it might not affect it that much in terms of immune suppression. Do you have any side effects? Do you notice it affecting your treatment?
I am going to go back to phase 1, but it might be tough being on corticosteroids because my digestion is going to get worse and I will be hungry from it all the time (this much was explained to me). I am not sure what to do but to try to save my muscles first and then just do the diet which hopefully will get my immune system back up, which will not going to happen until I get off the corticosteroids as they suppress the immune system.
It’s all so confusing right now. I had it going really well with anti-candida protocol and now I am confused worse than before. I didn’t fill my prescription yet as I cannot sort it all out.
ArijanaJune 10, 2012 at 1:54 am #84317
yes on & off for a while. Sometimes it helps, sometimes I just have to suffer it, as you shouldn’t take them for too long day after day.
The side effects are skin thining, but i’ve not noticed anything otherwise. I live in London and because of the weather here my hayfever has been as bad as it ever has been since i’ve been an adult, but I think thats part to do with environment and trying to heal myself. I’m sticking fairly regimentally to the protocol. To the extent that I think the leaky gut is prob my main problem at the moment. I still get the odd days of die off though.
I’m really sorry to hear about your scenario, you seem very dedicated. It does sound quite a serious condition though, can you get a 2nd opinion?June 10, 2012 at 8:16 am #84337
I will get second opinion as there is a muscle biopsy test that this doctor doesn’t want to do because my small intestine biopsy indicates auto immune disease and he has years and years of experience and he knows this is it. I will contact another doctor on Monday and see if he will be willing to help me out. It must be ordered by a doctor so this is the difficult part. I am not taking steroids until I am sure and also if it’s something else, especially if it’s ms which was original suspicion until this last doctor said “naaah, I don’t think so”, I would kind of like to know in time and be able to have more options.
My leaky gut was confirmed by the biopsy of small intestine results so I’ve been researching it a lot. I don’t really have access to many of the supplements here in Bosnia so I found one natural alternative: bone broth. They are very easy and inexpensive to make, and I’ve been doing this for couple of weeks. I think I do see the difference or perhaps I am imagining it, but I do feel better on that front. Also this broth offers so many important nutrients and I use it to rehydrate my body as well so it’s two fold.
Thanks for your responses and making me not feel so alone in this.
ArijanaJune 10, 2012 at 11:31 am #84344
Your welcome & good luck with it.
If you do have to take it, maybe ask them if you can have injections rather than tablets, at least then your stomach & other organs have less work to do. I don’t know how it works, but that might help.
You must be logged in to reply to this topic.